Alert archive / Georgia / Areal Flood Warnings in 2015

Areal Flood Warning 7, NWS Atlanta, GA

November 18, 201511 counties in Georgia

NWS Atlanta, GA issued this areal flood warning at Nov 18, 2015, 3:43 PM EST for 11 counties in Georgia. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 18, 2015, 3:43 PM EST (20:43 UTC)
Expired
Nov 19, 2015, 9:45 AM EST
In force
18 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
None

Counties Bartow County, GA, Carroll County, GA, Chattooga County, GA, Floyd County, GA, Gordon County, GA, Haralson County, GA, Murray County, GA, Paulding County, GA, Polk County, GA, Walker County, GA, Whitfield County, GA

The radar

The Atlanta radar (KFFC), 112 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.7 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2015-11-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2015-11-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 399 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
548 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
399 m²/s²
0-3 km storm-relative helicity
497 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this areal flood warning went out at Nov 18, 2:39 PM EST, 1 hour 4 minutes earlier.

Area forecast discussion, Nov 18, 2:39 PM EST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
239 PM EST WED NOV 18 2015

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...

SYNOPSIS... A COLD FRONT...ASSOCIATED WITH A STRONG NEGATIVELY
TILTED TROUGH LOCATED OVER THE UPPER MISSISSIPPI VALLEY... IS
CURRENTLY PUSHING EAST ACROSS ALABAMA...WITH SURFACE WARM FRONT
EXTENDING FROM NORTHERN AL SEWD TO THE GEORGIA COAST...PLACING THE
FORECAST AREA IN THE HEART OF THE WARM SECTOR.

WIND ADVISORY AND FLOOD WATCH STILL IN AFFECT FOR PORTIONS OF THE
CWA.

SQUALL LINE/QLCS CONTINUING TO PUSH ACROSS THE SE THIS
AFTERNOON...WITH THE NORTHWARD EXTENSION AFFECTING PARTS OF NW GA
AT AFD TIME. WILL SEE THIS LINE CONTINUE TO PROGRESS ACROSS THE
CWA FOR THE REMAINDER OF TODAY INTO TONIGHT.

BIG QUESTION REGARDING THIS SYSTEM IS THE SEVERE WEATHER POTENTIAL.
SYNOPTIC ANALYSIS ACROSS THE REGION REVEALS STRONG DIVERGENCE IN THE
RIGHT ENTRANCE REGION OF AN UPPER LEVEL JET STREAK...ASSOCIATED WITH
THE PARENT CYCLONE OVER THE UPPER MISSISSIPPI VALLEY. IN ADDITION...
A SHORTWAVE OVER THE ARKLATEX AREA IS ROUNDING THE BASE OF A LARGER
SCALE TROUGH...WHICH MAY AID IN THE DEVELOPMENT OF A WEAK LOW ALONG
THE COLD FRONT. THESE FEATURES WILL PROVIDE THE NECESSARY SYNOPTIC
SCALE ASCENT TO MAINTAIN THE QLCS INTO THE EVENING HOURS.

IN ADDITION...LATEST REFRESH OF SPC MESOANALYSIS DATA REVEALS VERY
IMPRESSIVE SHEAR AND HELICITY VALUES...WITH 0-6KM SHEAR VALUES
GREATER THAN 40KTS AND 0-3 HELICITY VALUES STANDING NEAR 600M2/S2 IN
SOME LOCATIONS. THESE VALUES FAVOR THE CONTINUED ORGANIZATION OF THE
MULTICELL COMPLEX AS WELL AS A FEW SUPERCELL STRUCTURES.
IMPRESSIVE 0-1KM SHEAR /40KTS/ AND 0-1 HELICITY /300M2S2/ ALSO
SUPPORT THE RISK FOR ROTATION ALONG THE LINE OR WITHIN ANY
DISCRETE DEVELOPMENT. HOWEVER...INSTABILITY IS SOMEWHAT
LACKLUSTER...WITH SPECIAL 18Z SOUNDING REVEALING JUST UNDER
1000J/KG SBCAPE. THIS WILL KEEP WIDESPREAD SEVERE WEATHER TO A
MINIMUM...THOUGH ANY STRONGER CELLS EMBEDDED WITHIN OR AHEAD OF
THE QLCS COULD GENERATE DAMAGING WINDS AND PERHAPS A FEW ISOLATED
TORNADOES. EXPECT THIS ACTIVITY TO WEAKEN DURING THE EVENING AND
INTO THE OVERNIGHT HOURS AS BOTH THE KINEMATIC AND THERMODYNAMIC
ENVIRONMENTS BECOMES LESS FAVORABLE FOR QLCS MAINTENANCE.

QLCS TO CLEAR THE AREA OVERNIGHT FROM W TO E. SOME SHOWER ACTIVITY
WILL LIKELY LINGER ACROSS SE ZONES THROUGH TOMORROW MORNING. COLD
AIR ADVECTION FILTERING IN BEHIND THE COLD FRONT WILL MAKE FOR A DRY
AND RATHER PLEASANT DAY...WITH GRADUAL CLEARING EXPECTED.
TEMPERATURES WILL REMAIN MILD BEFORE A REINFORCING COLD FRONT BRINGS
COOLER AIR TO THE AREA THIS WEEKEND.

KOVACIK/ATWELL

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
PREVIOUS LONG TERM LOOKS GOOD. NO CHANGES PLANNED. PREVIOUS LONG
TERM DISCUSSION FOLLOWS...

17

LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...

LOOKS TO BE A VERY TRANQUIL LONG TERM PERIOD AND IT STARTS OUT THU
NIGHT WITH HIGH PRESSURE BUILDING IN OVER THE OHIO AND TENNESSEE
VALLEYS WHILE COLD FRONT THAT HAD AFFECTED THE AREA MOVES INTO
CENTRAL FLORIDA. HIGH BRIDGES ACROSS NORTH OF THE AREA THROUGH
FRIDAY AFTERNOON PROVIDING MORE OF A MODERATING EASTERLY FLOW
REGIME THAN A COLD NORTH ONE. COMBINED WITH CONTINUED ZONAL FLOW
ALOFT AND WE WILL NOT SEE TEMPS MAKE ALL THAT MUCH OF A CHANGE AND
IN FACT HIGHS ON FRI WILL REMAIN AT OR SLIGHTLY ABOVE NORMAL
DESPITE THE FRONTAL PASSAGE. LIKEWISE...LOWS WILL STRUGGLE TO EVEN
GET INTO THE UPPER 30S OVER NORTH GA WHILE MID 40S WILL BE THE
RULE OVER CENTRAL PORTIONS.

NEXT FRONT IS ON TAP FOR SATURDAY AND WHILE THE GFS HAS BEEN
CONSISTENTLY DRY IN ITS SOLUTION...THE ECMWF HAS BEEN BACK AND
FORTH THE PAST FEW NIGHTS ON HOW MUCH MOISTURE WILL BE ASSOCIATED
WITH THE FRONT. TONIGHTS RUN IS DECIDEDLY DRIER AND VERY CLOSE TO
THE GFS SO WILL SHOW A DRY FRONTAL PASSAGE WITH THIS SYSTEM FOR
THIS GRIDS UPDATE.

DEFINITELY MORE COLD AIR ASSOCIATED WITH THIS FRONT AS STRONG
SHORTWAVE MOVES THROUGH AND WE SEE A SHORT LIVED BUT SIGNIFICANT
TROUGH ACROSS THE AREA. THIS WILL BRING TEMPS DOWN TO BELOW NORMAL
WITH HIGHS STRUGGLING TO GET TO 50 ON SUNDAY AND THE COLDEST AIR
OF THIS SEASON SUNDAY NIGHT WITH WIDESPREAD MID TO UPPER 20S OVER
NORTH GEORGIA.

DEESE

&&

.AVIATION...
18Z UPDATE...
IFR CONDITIONS WILL CONTINUE AHEAD OF THE APPROACH FRONT. AS
FRONT AND ASSOCIATED CONVECTION MOVES ACROSS TAF SITES EXPECT SOME
IMPROVEMENT TO CIGS/VISIBILITY...BUT MVFR WILL HOLD OFF UNTIL
02-04Z...WITH IMPROVING TREND THRU FORECAST PERIOD. SHOWERS WILL
CONTINUE AHEAD OF THE LINE...BEST TIMING OF THUNDER 21-00Z ACROSS
ATL AREA...21-01 CSG...AND 23-03 AHN AND MCN. WINDS WILL SHIFT
FROM SE AT 10G25KTS AHEAD OF FRONT TO SW AND W AT 5-10KTS AFTER
00Z. LLWS WILL CONTINUE UP TO 020 IN ATL AREA THRU 21Z WITH
160035KTS EXPECTED AT 020.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM TO HIGH CONFIDENCE ALL ELEMENTS.

KOVACIK/ATWELL

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          58  70  44  65 / 100  20   0   0
ATLANTA         54  67  45  64 /  90  10   0   0
BLAIRSVILLE     48  65  38  61 / 100  10   0   0
CARTERSVILLE    48  66  40  63 /  70   5   0   0
COLUMBUS        57  71  47  68 /  90  10   0   0
GAINESVILLE     53  67  44  62 / 100  10   0   0
MACON           62  71  45  68 / 100  30   0   0
ROME            46  66  40  63 /  60   5   0   0
PEACHTREE CITY  53  67  41  65 /  90  10   0   0
VIDALIA         68  73  50  69 / 100  60   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH THURSDAY MORNING FOR THE FOLLOWING ZONES:
BANKS...BARROW...BARTOW...CARROLL...CATOOSA...CHATTOOGA...
CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...DADE...DAWSON...
DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...
GORDON...GREENE...GWINNETT...HALL...HARALSON...HEARD...HENRY...
JACKSON...LUMPKIN...MADISON...MORGAN...MURRAY...NEWTON...NORTH
FULTON...OCONEE...OGLETHORPE...PAULDING...PICKENS...POLK...
ROCKDALE...SOUTH FULTON...TALIAFERRO...TOWNS...UNION...WALKER...
WALTON...WHITE...WHITFIELD...WILKES.

WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: BANKS...BARROW...BARTOW...CARROLL...CATOOSA...CHATTOOGA...
CHEROKEE...CLAYTON...COBB...COWETA...DADE...DAWSON...DEKALB...
DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...GORDON...
GWINNETT...HALL...HARALSON...HEARD...JACKSON...LUMPKIN...
MURRAY...NORTH FULTON...PAULDING...PICKENS...POLK...SOUTH
FULTON...TOWNS...UNION...WALKER...WHITE...WHITFIELD.

&&

SHORT TERM...ATWELL
LONG TERM....17
AVIATION...ATWELL
Hazardous weather outlook, Nov 18, 12:00 PM EST, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1200 PM EST WED NOV 18 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-191700-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1200 PM EST WED NOV 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...ISOLATED SEVERE STORMS POSSIBLE THIS AFTERNOON AND EVENING...
...WIND ADVISORY IN EFFECT THROUGH THIS EVENING...
...FLOOD WATCH IN EFFECT THROUGH 10AM THURSDAY...

A STRONG COLD FRONT WILL BE MOVING ACROSS NORTH AND CENTRAL
GEORGIA TONIGHT. A LARGE AREA OF RAIN AND THUNDERSTORMS OVER
ALABAMA WILL MOVE INTO NORTH AND CENTRAL GEORGIA THIS AFTERNOON
AND CONTINUE ACROSS THE AREA TONIGHT. INSTABILITY WILL CONTINUE
TO INCREASE THIS AFTERNOON AHEAD OF THE COLD FRONT. WITH THE
INCREASING INSTABILITY AND INCREASING WIND SHEAR...THIS WILL ALLOW
A FEW STORMS TO BECOME SEVERE.

THE MAIN THREATS FROM THE SEVERE STORMS WILL BE DAMAGING WINDS AND
ISOLATED TORNADOES. THE MAIN TIME FRAME FOR THE SEVERE STORMS WILL
BE AFTER 1 PM THIS AFTERNOON THROUGH MIDNIGHT TONIGHT...AND
GENERALY WEST OF A LINE FROM BLUE RIDGE...TO CONYERS...TO
AMERICUS...INCLUDING THE CITIES OF ROME...ATLANTA AND COLUMBUS.

IN ADDITION...SHOWERS AND THUNDERSTORMS WILL RESULT IN MODERATE
TO HEAVY RAIN ALONG AND AHEAD OF THE COLD FRONT. FOR THIS REASON
A FLOOD WATCH REMAINS IN EFFECT FOR NORTH GEORGIA. SEE THE LATEST
FLOOD WATCH STATEMENT FOR MORE DETAILS.

ALSO...STRONG SOUTH TO SOUTHEAST WINDS WILL INCREASE ACROSS MUCH
OF NORTH GEORGIA. A WIND ADVISORY REMAINS IN EFFECT FOR MUCH OF
NORTH GEORGIA. SEE THE LATEST WIND ADVISORY STATEMENT FOR MORE
DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Nov 18, 2:15 PM EST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
215 PM EST WED NOV 18 2015

GAZ011-012-019-020-030-031-182000-
GORDON GA-PAULDING GA-BARTOW GA-CHATTOOGA GA-POLK GA-FLOYD GA-
215 PM EST WED NOV 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR GORDON...NORTHERN PAULDING...
BARTOW...NORTHEASTERN CHATTOOGA...NORTHERN POLK AND EASTERN FLOYD
COUNTIES UNTIL 300 PM EST...

AT 214 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS AND ISOLATED THUNDERSTORMS EXTENDING FROM 9 MILES
SOUTHEAST OF LAFAYETTE TO SHANNON TO NEAR CEDARTOWN...AND MOVING
NORTHEAST AT 40 MPH.

  HAZARD...HEAVY RAIN...40 TO 50 MPH WIND AND ENHANCED RISK OF A
           BRIEF TORNADO.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. WHILE
           WINDS SHOULD RESULT IN MINOR DAMAGE TO TREE LIMBS AND
           BLOWING AROUND OF LIGHT...UNSECURED OBJECTS...THE LEADING
           EDGE OF THIS LINE OF STORMS HAS ALSO EXHIBITED AREAS OF
           LOCALIZED ROTATION. A BRIEF TORNADO COULD QUICKLY FORM.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ROME...CARTERSVILLE...CALHOUN...CEDARTOWN...ADAIRSVILLE...ROCKMART...
EUHARLEE...ARAGON...WHITE...KINGSTON...RESACA...PLAINVILLE...
TAYLORSVILLE...SHANNON...CASSVILLE...FAIRMOUNT...EVERETT SPRINGS...
FUNKHOUSER...ARMUCHEE AND SENEY.

LAT...LON 3441 8469 3402 8488 3401 8531 3430 8520
      3457 8524 3460 8479
TIME...MOT...LOC 1914Z 244DEG 33KT 3462 8515 3433 8509 3401 8519

DJN
Special weather statement, Nov 18, 2:38 PM EST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
238 PM EST WED NOV 18 2015

GAZ004>007-012-182030-
GILMER GA-MURRAY GA-GORDON GA-WHITFIELD GA-FANNIN GA-
238 PM EST WED NOV 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GILMER...MURRAY...
NORTHERN GORDON...EASTERN WHITFIELD AND NORTHWESTERN FANNIN COUNTIES
UNTIL 330 PM EST...

AT 238 PM EST...A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS WAS
EXTENDING FROM NEAR COHUTTA TO 6 MILES WEST OF ETON TO NEAR
RESACA...AND MOVING EAST AT 30 MPH.

  HAZARD...40 TO 50 MPH WIND AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
           LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
           SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
           CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
DALTON...CHATSWORTH...ELLIJAY...VARNELL...ETON...COHUTTA...EAST
ELLIJAY...RESACA...MOUNTAINTOWN...CISCO...CONASAUGA LAKE...NORTH
GEORGIA SPEEDWAY...GREGORY...SUMAC...NICKELSVILLE...JONES MILL...
RAMHURST...DAWNVILLE...CRANDALL AND TENNGA.

LAT...LON 3499 8451 3487 8445 3462 8450 3459 8497
      3482 8493 3497 8500 3497 8498 3499 8498
TIME...MOT...LOC 1938Z 261DEG 27KT 3501 8496 3483 8488 3461 8491

DJN
Special weather statement, Nov 18, 2:48 PM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
248 PM EST WED NOV 18 2015

GAZ030>032-041-042-182030-
COBB GA-PAULDING GA-CARROLL GA-HARALSON GA-POLK GA-
248 PM EST WED NOV 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COBB...PAULDING...
NORTHWESTERN CARROLL...HARALSON AND SOUTHEASTERN POLK COUNTIES UNTIL
330 PM EST...

AT 247 PM EST...A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS WAS
EXTENDING FROM NEAR ARAGON TO 6 MILES SOUTH OF ROCKMART TO NEAR
BUCHANAN TO 6 MILES NORTHWEST OF BOWDON...AND MOVING NORTHEAST AT 35
MPH.

  HAZARD...40 TO 50 MPH WIND AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
           LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
           SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
           CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
DALLAS...BUCHANAN...ACWORTH...BREMEN...TEMPLE...ROCKMART...HIRAM...
TALLAPOOSA...MOUNT ZION...ARAGON...WACO...BRASWELL...YORKVILLE...NEW
HOPE...BOWDON JUNCTION...VAN WERT...NEW GEORGIA...EUBANK LAKE...BURNT
HICKORY RIDGE AND FISH CREEK.

LAT...LON 3376 8526 3390 8521 3402 8524 3408 8472
      3403 8468 3390 8477 3366 8506 3358 8532
      3366 8534
TIME...MOT...LOC 1947Z 244DEG 29KT 3410 8509 3391 8506 3377 8515 3362
8530

DJN
Special weather statement, Nov 18, 3:01 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
301 PM EST WED NOV 18 2015

GAZ007-012-013-020-021-030-031-182045-
GILMER GA-GORDON GA-PAULDING GA-PICKENS GA-BARTOW GA-CHEROKEE GA-
POLK GA-
301 PM EST WED NOV 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GILMER...EASTERN
GORDON...NORTHERN PAULDING...PICKENS...BARTOW...NORTHWESTERN CHEROKEE
AND NORTHEASTERN POLK COUNTIES UNTIL 345 PM EST...

AT 300 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM 6 MILES EAST OF RESACA TO
11 MILES EAST OF CALHOUN TO NEAR WHITE TO NEAR ROCKMART...AND MOVING
EAST AT 30 MPH.

  HAZARD...HEAVY RAIN...40 TO 50 MPH WIND AND ENHANCED RISK OF A
           BRIEF TORNADO.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. WHILE
           WINDS SHOULD RESULT IN MINOR DAMAGE TO TREE LIMBS AND
           BLOWING AROUND OF LIGHT...UNSECURED OBJECTS...THE LEADING
           EDGE OF THIS LINE OF STORMS HAS ALSO EXHIBITED AREAS OF
           LOCALIZED ROTATION. A BRIEF TORNADO COULD QUICKLY FORM.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
CANTON...CARTERSVILLE...JASPER...EUHARLEE...EMERSON...ARAGON...
WHITE...WALESKA...TAYLORSVILLE...TALKING ROCK...CASSVILLE...
FAIRMOUNT...RANGER...FUNKHOUSER...SALACOA VALLEY...RED TOP MOUNTAIN
STATE PARK...KELLOGG CREEK...HINTON...TALONA AND BLAINE.

LAT...LON 3463 8451 3449 8441 3434 8447 3410 8463
      3403 8508 3429 8487 3446 8483 3459 8491
      3461 8473 3460 8472 3461 8472 3459 8470
      3458 8465 3462 8465
TIME...MOT...LOC 2000Z 255DEG 26KT 3460 8483 3448 8475 3431 8480 3402
8500

DJN
Special weather statement, Nov 18, 3:23 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
323 PM EST WED NOV 18 2015

GAZ006>008-182115-
GILMER GA-UNION GA-FANNIN GA-
323 PM EST WED NOV 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR GILMER...NORTHWESTERN UNION AND
FANNIN COUNTIES UNTIL 415 PM EST...

AT 323 PM EST...A LINE OF HEAVY RAIN SHOWERS WAS EXTENDING FROM NEAR
DUCKTOWN TO 7 MILES WEST OF BLUE RIDGE TO 6 MILES WEST OF
ELLIJAY...AND MOVING EAST AT 30 MPH.

  HAZARD...40 TO 50 MPH WIND AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
           LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
           SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
           CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ELLIJAY...BLUE RIDGE...EAST ELLIJAY...MORGANTON...JONES CREEK...
MOUNTAINTOWN...LOVING...PISGAH...EPWORTH...COLWELL...MINERAL BLUFF...
NOTTELY DAM...ROY...HIGDON...JONES MILL...DIAL...IVY LOG...HURST...
CHERRY LOG AND HEMP.

LAT...LON 3499 8402 3491 8402 3464 8426 3461 8465
      3483 8452 3499 8453
TIME...MOT...LOC 2023Z 256DEG 26KT 3502 8447 3484 8445 3466 8459

DJN
Special weather statement, Nov 18, 3:40 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
340 PM EST WED NOV 18 2015

GAZ052-066-182115-
HEARD GA-TROUP GA-
340 PM EST WED NOV 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR HEARD AND TROUP COUNTIES UNTIL
415 PM EST...

AT 340 PM EST...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM 8
MILES NORTHEAST OF ROANOKE TO LANETT...AND MOVING NORTHEAST AT 40
MPH.

  HAZARD...WINDS UP TO 40 MPH.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
LAGRANGE...FRANKLIN...WEST POINT...HOGANSVILLE...CENTRALHATCHEE...
CORINTH...HARRISONVILLE...BAUGHS CROSSROADS...FROLONA...PLANT
WANSLEY...TEXAS...BIG SPRINGS...HILLCREST...MOUNTVILLE...
ABBOTTSFORD...WARES CROSSROADS...LOUISE...PIEDMONT HEIGHTS...GLENN
AND CANNONVILLE.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

LAT...LON 3343 8511 3343 8502 3328 8496 3328 8495
      3326 8495 3323 8494 3322 8486 3287 8486
      3287 8518 3332 8527
TIME...MOT...LOC 2040Z 238DEG 34KT 3324 8527 3288 8521

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 18, 12:49 PM ESTSpecial Weather StatementFFCChattooga, Dade, Walker41 min
Nov 18, 1:30 PM ESTSpecial Weather StatementFFCChattooga, Floyd, Polk45 min
Nov 18, 1:32 PM ESTSpecial Weather StatementFFCCatoosa, Walker28 min
Nov 18, 1:57 PM ESTSpecial Weather StatementFFCCatoosa, Whitfield48 min
Nov 18, 2:07 PM ESTSpecial Weather StatementFFCHaralson, Polk38 min
Nov 18, 2:15 PM ESTSpecial Weather StatementFFCBartow, Floyd, Gordon45 min
Nov 18, 2:38 PM ESTSpecial Weather StatementFFCMurray52 min
Nov 18, 2:48 PM ESTSpecial Weather StatementFFCHaralson, Paulding, Polk42 min
Nov 18, 3:01 PM ESTSpecial Weather StatementFFCBartow, Pickens44 min
Nov 18, 3:23 PM ESTSpecial Weather StatementFFCFannin, Gilmer52 min
Nov 18, 3:40 PM ESTSpecial Weather StatementFFCHeard, Troup35 min
Nov 18, 3:44 PM ESTSpecial Weather StatementFFCCherokee, Pickens46 min
Nov 18, 4:09 PM ESTSpecial Weather StatementFFCCoweta36 min
Nov 18, 4:13 PM ESTSpecial Weather StatementFFCTowns, Union47 min
Nov 18, 4:25 PM ESTSpecial Weather StatementFFCDawson, Lumpkin50 min
Nov 18, 4:40 PM ESTSpecial Weather StatementFFCFayette35 min
Nov 18, 4:47 PM ESTTornado WarningFFCCoweta, Fayette, Fulton28 min
Nov 18, 4:49 PM ESTSpecial Weather StatementFFCForsyth, Fulton56 min
Nov 18, 5:18 PM ESTSpecial Weather StatementFFCClayton, DeKalb42 min
Nov 18, 5:53 PM ESTSpecial Weather StatementFFCGwinnett, Rockdale37 min
Nov 18, 6:24 PM ESTSpecial Weather StatementFFCBarrow, Jackson51 min
Nov 18, 6:26 PM ESTSpecial Weather StatementFFCNewton, Walton49 min
Nov 18, 6:52 PM ESTSpecial Weather StatementFFCCrawford23 min

Nearby

Areal Flood Warnings in Georgia, 2015Every areal flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.